Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

What causes cough, running nose and high temperature in a 4 year old?

User rating for this question
Very Good
Answered by

Practicing since : 1999
Answered : 1088 Questions
My son is 4 years old he is coughing with a runny nose and his temperature is between 100.8 to 101.8 F i give him tylenol every 4 hour which seems to help what does he have?
Posted Sat, 22 Mar 2014 in Child Health
Answered by Dr. Eric Goldstein 6 hours later
Brief Answer: Cough and fever Detailed Answer: Hello. Thank you for your question. Runny nose, cough, and fever are very common symptoms in this age group. Causes range from simple colds to pneumonia. All possible causes are treatable. More history would be needed to make the diagnosis. Things like how long have the symptoms been going on for, how is he sleeping at night, is he active, does he have an appetite, etc,would all be helpful. If you can provide me with this information, I will be better able to help. Additionally, a physical exam would be very important. If the symptoms have persisted for more than 48 hours, or if your son is having shortness of breath, I recommend consulting with your doctor Good luck
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor